U.S. doctors online nowAsk doctors free
CA
A 26-year-old male asked:

Can anything increase the valgus angle of legs? feel antipsychotics have weakened joints causing increased valgus angle and susceptibility to injury

1 doctor answer1 doctor weighed in
Dr. Andrew Ho
Psychiatry 30 years experience
Effect on walking: Antipsychotics can change how people step and walk (=gait). This kind of side effect can be reduced either by changing medication or adding a second medication - you should discuss with your psychiatrist. For background reading, here is a paper that describes assessment of gait in psychiatry: http://www.Ncbi.Nlm.Nih.Gov/pmc/articles/pmc2922365/.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 1, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.